Alert archive / Iowa / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 146, NWS Sioux Falls, SD

August 1, 2006Buena Vista County, Cherokee County, Clay County, Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 1, 2006, 8:42 PM CDT for Buena Vista County, Cherokee County, Clay County, Iowa. It was in force for 48 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2006, 8:42 PM CDT (01:42 UTC)
Expired
Aug 1, 2006, 9:30 PM CDT
In force
48 min
Issued by
NWS Sioux Falls, SD
Area
Counties, with a storm outline in the text

Counties Buena Vista County, IA, Cherokee County, IA, Clay County, IA

The radar

The Sioux Falls radar (KFSD), 140 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 8:47 PM CDTTSTM WND GST 59Spencer, IA
Aug 1, 8:49 PM CDTTSTM WND GST 60Linn Grove, IABRANCHES DOWN IN THE YARD
Aug 1, 8:49 PM CDTTSTM WND GST 67Spencer, IA
Aug 1, 9:00 PM CDTTSTM WND DMGAurelia, IASMALL LIMBS DOWN AND SEVERAL TREES BLOWN OVER. EXTERIOR STEEL EXIT DOOR RIPPED OFF NURSING HOME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 1, 4:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2006-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1777 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2006-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1777 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
2445 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 020142
SVRFSD
IAC021-035-041-020230-
/O.NEW.KFSD.SV.W.0146.060802T0142Z-060802T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
842 PM CDT TUE AUG 1 2006

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUENA VISTA COUNTY IN NORTHWEST IOWA
  EASTERN CHEROKEE COUNTY IN NORTHWEST IOWA
  CLAY COUNTY IN NORTHWEST IOWA

* UNTIL 930 PM CDT

* AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM EVERLY TO ROYAL TO 9 MILES SOUTHWEST OF AURELIA...OR ALONG A
  LINE EXTENDING FROM 10 MILES WEST OF SPENCER TO 9 MILES SOUTHWEST
  OF SPENCER TO 19 MILES WEST OF STORM LAKE...MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   FOSTORIA...SPENCER...LINN GROVE...GREENVILLE AROUND 850 PM CDT...
   SIOUX RAPIDS AROUND 855 PM CDT...
   ALTA AROUND 900 PM CDT...
   WEBB...TRUESDALE...STORM LAKE AROUND 905 PM CDT...
   LAKESIDE AROUND 910 PM CDT...

THIS STORM WILL PRODUCE DAMAGING WIND. GO INSIDE A STURDY BUILDING
AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
WEDNESDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

LAT...LON 4258 9515 4259 9564 4289 9544 4291 9539
      4296 9539 4304 9533 4325 9538 4325 9493
      4303 9492

$$

CHAPMAN
3 follow-up statements
000 
WWUS53 KFSD 020149
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
848 PM CDT TUE AUG 1 2006

IAC021-035-041-020230-
/O.CON.KFSD.SV.W.0146.000000T0000Z-060802T0230Z/
CLAY IA-CHEROKEE IA-BUENA VISTA IA-
848 PM CDT TUE AUG 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT 
FOR BUENA VISTA...EASTERN CHEROKEE AND CLAY COUNTIES...

AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM EVERLY TO ROYAL TO 8 MILES SOUTHWEST OF
AURELIA...OR ALONG A LINE EXTENDING FROM 7 MILES WEST OF SPENCER TO 8
MILES SOUTHWEST OF SPENCER TO 17 MILES WEST OF STORM LAKE...MOVING
EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
   FOSTORIA...SPENCER...ROSSIE...LINN GROVE AROUND 855 PM CDT...
   ALTA AROUND 900 PM CDT...
   SIOUX RAPIDS...REMBRANDT...GILLETT GROVE...DICKENS AROUND 905 PM
   CDT...
   WEBB AROUND 910 PM CDT...

AT 847 PM...WINDS OF 60 MPH WERE MEASURED AT THE SPENCER AIRPORT.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING CONSIDERABLE WIND 
DAMAGE.  GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
WEDNESDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

LAT...LON 4258 9515 4259 9564 4289 9544 4291 9539
      4296 9539 4304 9533 4325 9538 4325 9493
      4303 9492

$$

CHAPMAN
000 
WWUS53 KFSD 020217
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
916 PM CDT TUE AUG 1 2006

IAC035-020226-
/O.CAN.KFSD.SV.W.0146.000000T0000Z-060802T0230Z/
CHEROKEE IA-
916 PM CDT TUE AUG 1 2006

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHEROKEE COUNTY IS 
CANCELLED...

THE STORM HAS EXITED THE COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT 
WEDNESDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND 
NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

LAT...LON 4267 9501 4261 9537 4291 9539 4308 9492

$$

IAC021-041-020230-
/O.CON.KFSD.SV.W.0146.000000T0000Z-060802T0230Z/
CLAY IA-BUENA VISTA IA-
916 PM CDT TUE AUG 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR BUENA VISTA AND CLAY COUNTIES...

AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTH OF GILLETT GROVE TO 5 MILES NORTHEAST
OF GILLETT GROVE TO 4 MILES SOUTHEAST OF ALTA...OR ALONG A LINE
EXTENDING FROM 7 MILES EAST OF SPENCER TO 11 MILES SOUTHEAST OF
SPENCER TO STORM LAKE...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
   MARATHON AROUND 925 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. GO INSIDE A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
WEDNESDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

LAT...LON 4267 9501 4261 9537 4291 9539 4308 9492

$$

CHAPMAN
000 
WWUS53 KFSD 020233
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
933 PM CDT TUE AUG 1 2006

IAC021-041-020243-
/O.EXP.KFSD.SV.W.0146.000000T0000Z-060802T0230Z/
CLAY IA-BUENA VISTA IA-
933 PM CDT TUE AUG 1 2006

...THE SEVERE THUNDERSTORM WARNING FOR BUENA VISTA AND CLAY COUNTIES
EXPIRES AT 930 PM CDT...

THE STORM IS NO LONGER SEVERE.  TORRENTIAL RAINFALL...AND WIND GUSTS
TO 50 MPH CAN BE EXPECTED AROUND ALBERT CITY AND NEWELL THROUGH 945 
PM CDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
WEDNESDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

LAT...LON 4267 9501 4261 9537 4291 9539 4308 9492

$$

CHAPMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:30 PM CDT, 5 hours 12 minutes earlier.

Area forecast discussion, Aug 1, 3:30 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
330 PM CDT TUE AUG 1 2006

.DISCUSSION...
ATTM SHOWERS AND THUNDERSTORMS DEVELOPING APPROXIMATELY ALONG THE
850 MB BOUNDARY STRETCHING FM NEAR MML TO 20 S OF 9V9. SHOULD
CONTINUE TO SEE CONVECTIVE ACTIVITY ALONG THIS BOUNDARY THROUGH THE
EVENING HOURS AS IS BEGINS TO MOVE SE. WILL HAVE TO WATCH FOR
SURFACE BASED THUNDERSTORMS THIS EVENING ALONG SURFACE WARM FRONT
STRETCHING FROM JUST N OF SUX TO MWM. THERE WILL BE THE POTENTIAL
FOR SUPERCELL THUNDERSTORMS WITH LARGE HAIL AND SOME DAMAGING WIND
NEAR THE FRONT. SUR TEMPERATURES OF 90 DEG AND DEW POINTS IN THE LOW
TO MID 70S SHOULD PRODUCE MIXED LAYER CAPES TO 3000 J KG. STRONGLY
SHEARED LAYER TO 600 MB WILL PROMOTE ROTATING STORMS AND THE
POSSIBILITY OF A FEW TORNADOES EARLY THIS EVENING...ESPECIALLY WITH
LCL AROUND 2000 FT AGL NEAR THE SFC FRONT. OTHER THREAT WILL BE THE
POTENTIAL FOR HEAVY RAIN THIS EVENING INTO THE EARLY MORNING HOURS.
VICINITY AND PROGGED SOUNDINGS INDICATE A VERY MOIST TROPICAL LIKE
AIRMASS...NEARLY SATURATED SOUNDINGS NORTH OF THE SURFACE FRONT WITH
PW VALUES AS HIGH AS 2.5 INCHES INTO NW IA. WILL CONTINUE WITH FLOOD
WATCH TONIGHT.

SYSTEM PULLS OUT PRETTY FAST TO SE OF AREA WED MRNG WITH LINGERING
CHC SHWRS/ISOLD TSTMS SERN THIRD OF CWA. OTRW AIR MASS TRIES TO DRY
OUT FM NORTH...BUT WITH COOL MID LVLS AND SOME SELF DESTRUCTIVE
SUN...EXPCT LOTS OF SC CLDS MAINLY S AND E IN CWA WHERE GOOD RAINS
HAVE OCCURRED. THEN SFC RDG MOVES SEWD OVR CWA WED NGT AND WITH
RADIATIONAL COOLING EXPCT AREAS OF FOG TO DVLP S AND E IN CWA AFT
MIDN. ANOTHER NICE DAY THU WITH RETURN SLY FLOW OF GRADUALLY WARMER
AND MORE MOIST AIR EXPCD TO SPRD EWD OVR CWA LATE THU THRU SAT.
LOOKS CAPPED OFF WITH NO BOUNDARIES UNTIL MAYBE SAT NGT WHEN WILL
KEEP FIRST OF MAINLY NOCTURNAL RIDGE RIDERS. GULF MOISTURE AND
INSTABILITY WILL BE MORE PREVALENT WITH THIS PATTERN...SO DECENT
TSTMS QUITE PSBL AT SOME POINT. IT WILL GET WARM AND HUMID...BUT
OUTRAGEOUS HEAT NOT EXPCD.

&&

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE NEAR THE FSD AND
SUX TAF SITES THROUGH THE EVENING HOURS...IN ASSOCIATION OF THE
SURFACE FRONT. THIS FRONT WILL MOVE INTO NW IA AFTER MIDNIGHT WITH
THUNDERSTORMS ENDING IN THE FSD AREA...CONTINUING NEAR SUX THROUGH
THE NIGHTTIME HOURS. THERE MAY BE SOME LIGHT FOG/MIST MAINLY AFTER
MIDNIGHT...HOWEVER VISIBILITIES SHOULD REMAIN ABOVE 3 SM.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH TNGT FOR ALL OF NWRN IA ZONES
     IAZ001>003-IAZ012>014-IAZ020>022-IAZ031-IAZ032.

MN...FLASH FLOOD WATCH TNGT FOR ZONES MNZ081-089-090.

NE...FLASH FLOOD WATCH TNGT FOR ZONES NEZ013-NEZ014.

SD...FLASH FLOOD WATCH TNGT FOR ZONE SDZ071.

&&

LIEBL/RYRHOLM
Hazardous weather outlook, Aug 1, 11:11 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1111 AM CDT TUE AUG 01 2006

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-021200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1111 AM CDT TUE AUG 01 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THERE WILL BE A CHANCE OF ISOLATED SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING IN AREAS SOUTHEAST OF A LINE RUNNING
ROUGHLY FROM SIOUX CITY IOWA TO WORTHINGTON MINNESOTA. THE MAIN
THREAT WITH THESE STORMS WILL BE HAIL TO THE SIZE OF QUARTERS AND
WINDS TO 60 MPH.

FLOODING...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAIN
SOUTHEAST OF A LINE RUNNING ROUGHLY FROM TRACY MINNESOTA TO ROCK
RAPIDS IOWA TO VERMILLION SOUTH DAKOTA. GENERAL RAINFALL AMOUNTS
OF 2 TO 4 INCHES ARE ANTICIPATED...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 4 PM.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

LIEBL

In the hours before

Local storm report, Aug 1, 7:23 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
723 PM CDT TUE AUG 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND GST     ELK POINT               42.68N 96.68W
08/01/2006  E75 MPH          UNION              SD   LAW ENFORCEMENT

            TREES DOWN AND ELECTRICITY OUT IN ELK POINT AND JEFFERSON

&&

JLAFLIN
Local storm report, Aug 1, 7:24 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
724 PM CDT TUE AUG 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     TSTM WND GST     OCHEYEDAN               43.42N 95.54W
08/01/2006  E60 MPH          OSCEOLA            IA   PUBLIC

            REPORT FROM KICD

&&

JLAFLIN
Local storm report, Aug 1, 7:34 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
734 PM CDT TUE AUG 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND GST     3 E LAKE PARK           43.45N 95.26W
08/01/2006  E60 MPH          DICKINSON          IA   TRAINED SPOTTER

            WINDS ESTIMATED BETWEEN 50-70 MPH AND VERY LOW VISIBILITY
            DUE TO RAINFALL

&&

JLAFLIN
Local storm report, Aug 1, 7:39 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
739 PM CDT TUE AUG 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND GST     6 ESE ROUND LAKE        43.51N 95.36W
08/01/2006  E70 MPH          JACKSON            MN   TRAINED SPOTTER

            LARGE TREE DOWN IN YARD

&&

JLAFLIN
Local storm report, Aug 1, 8:02 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
802 PM CDT TUE AUG 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND GST     JACKSON                 43.62N 94.99W
08/01/2006  M85 MPH          JACKSON            MN   BROADCAST MEDIA

&&

JLAFLIN
Local storm report, Aug 1, 8:31 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
831 PM CDT TUE AUG 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TSTM WND DMG     3 S AKRON               42.78N 96.56W
08/01/2006                   PLYMOUTH           IA   PUBLIC

            BARN AND GREENHOUSE DESTROYED...VERY LARGE TREES DOWN.

&&

JLAFLIN

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:10 PM CDTSevere Thunderstorm WarningFSDPlymouth50 min
Aug 1, 7:14 PM CDTSevere Thunderstorm WarningFSDDickinson, Osceola61 min
Aug 1, 7:23 PM CDTSevere Thunderstorm WarningFSDPlymouth37 min
Aug 1, 8:55 PM CDTSevere Thunderstorm WarningFSDDickinson27 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.